[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

[IP] birth control pills

Hi everyone,
Sara and I need help. Sara has almost stopped having periods over the past two
years. Her endocrinologist did blood work and came up with a diagnosis of
poly-cystic ovary disease. Invasive testing would have to be done for a
definite diagnosis which we all felt would do more harm than good on a 15 year

The big point was that Sara needed to start birth control pills to get her
periods started again. Our problem, she is having awful reactions to them. The
first one she tried was  the orthotricyclin (you see it advertised all the
time to help with acne, which Sara has also). About a week and a half into the
first month she began having higher BG readings. Not excessive at first, but
not like Sara. We were attributing it to her starting early morning, 5:30 AM,
swim practices for the first time in her life. She then began feeling sick in
the morning, which we attributed to the BG readings that were going more and
more out of control. After another week Sara was throwing up several times
during each AM practice and would stay nauseated until afternoon.

I finally had enough and stopped all medications no matter how innocuous to
get just back to insulin and nothing else. I called our family practice MD who
I can talk to immediately(we go out of town to see an endocrinologist) and she
confirmed my thoughts that the birth control pill was causing the symptoms. It
took one month for all the medication to clear her system and the symptoms to

The endocrinologist wanted to start her on another birth control pill that
would have a much lower estrogen ratio in its makeup.
We waited another month until swimming championships were over and she would
be out of the pool for a couple of weeks to simplify the process.

Sara has been taking the new pill, Levlite, for 10 days. On day 7 her BG
started to inch up. It has gotten progressively worse each day. She has had
two BG reading above 200 in 12 hours. Sara normally sees 200 once a week with
150 being a high reading. She was also too nauseated at lunch to eat today and
came home with a BG of 46. I took her off the pill tonight. She feels rotten.

Has anyone out there had a similar reaction? Any advise? I hate to just keep
trying different brands, using Sara as a guinea pig. Please share ideas if you
Thanks for reading this long explanation.
Pam, mom to Sara, 15
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
send a DONATION http://www.Insulin-Pumpers.org/donate.shtml